MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-021-01
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a holmium laser enucleation of the prostate procedure, the debris shield was clean; however, the fiber itself was found to be damaged upon its first use immediately after the product was opened.The procedure was completed using another device of the same type without any reported patient complications.Analysis of the returned device identified an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the device was thoroughly analyzed.Visual inspection did not reveal any visible defects.Microscopic evaluation confirmed the absence of light exiting the fiber connector face, consistent with an internal connector fracture.Burn marks were observed on the connector face.The distal tip showed signs of normal wear and degradation.Functional testing confirmed that no aim beam was emitted from the fiber tip.The device had undergone one treatment, with nine treatments remaining.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.The device history record (dhr) confirmed that the device met with all manufacturing specifications prior to distribution and there were no manufacturing deviations.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of fiber damaged/ defective is defined in the risk documentation.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25422645
Report Number2124215-2026-30349
Device Sequence Number6052336
Product Code GEX
UDI-Device Identifier07290109145600
UDI-Public(01)07290109145600(17)300908(10)28351025
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-021-01
Device Catalogue Number0644-021-01
Device Lot Number0028351025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight76 KG